# SDR EA01

- Difficulty date: July 16, 2003
- Submitted: July 16, 2003
- Operation: General aviation
- Aircraft: N1084B
- Make and model: Mooney M20J
- Aircraft serial: 243266
- Engine: Lyc IO360A1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1068255511
- Part serial: 2513
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ENGINE FAILED IN FLIGHT.  AIRCRAFT LANDED IN FIELD WITHOUT INCIDENT.  INVESTIGATION REVEALED THAT THE DUAL MAGNETO HAD FAILED FROM BOTH SET OF POINTS NOT OPENING.  200 HRS ON MAGNETO SINCE OVERHAUL.  POINTS ADJUSTED BY  MECHANIC AT 100 HRS SINCE OVERHAUL WITHOUT REMOVING FROM ENGINE.  MAGNETO REMOVED, POINTS SET IAW MM, MAGNETO OPERATION SATISFACTORY ON TEST BENCH AND REINSTALLED ON ENGINE.
